Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 24, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Sep 11, 2007, 2:50 PM MDT for 14 counties in Montana. It took effect at Sep 12, 2007, 4:52 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2007, 2:50 PM MDT (20:50 UTC)
- In effect from
- Sep 12, 2007, 4:52 AM MDT
- Expired
- Sep 12, 2007, 9:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 63 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 112050 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 250 PM MDT TUE SEP 11 2007 MTZ109>111-120500- /O.UPG.KMSO.FW.A.0019.070912T2000Z-070913T0300Z/ /O.NEW.KMSO.FW.W.0024.070912T2000Z-070913T0300Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 250 PM MDT TUE SEP 11 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 109 110 111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A WEATHER SYSTEM DROPPING OVER WESTERN MONTANA FROM THE NORTH WEDNESDAY WILL PRODUCE STRONG WINDS IN THE HIGHER TERRAIN AND SOME VALLEY LOCATIONS OF SOUTHWEST MONTANA. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH RIDGE GUSTS INTO THE 30S WILL DEVELOP WEDNESDAY AFTERNOON AND LAST INTO THE EVENING HOURS. HUMIDITIES ACROSS THE AREA WILL AGAIN DROP INTO THE TEENS IN THE VALLEYS AND LOWER 20S ON THE SLOPES WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KMSO 120426 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1026 PM MDT TUE SEP 11 2007 MTZ109>111-122200- /O.CON.KMSO.FW.W.0024.070912T2000Z-070913T0300Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1026 PM MDT TUE SEP 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY. A WEATHER SYSTEM DROPPING ACROSS WESTERN MONTANA FROM THE NORTH ON WEDNESDAY WILL PRODUCE STRONG WINDS IN THE HIGHER TERRAIN AND SOME VALLEY LOCATIONS OF SOUTHWEST MONTANA. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS ACROSS THE RIDGES REACHING INTO THE 30 MPH RANGE WILL DEVELOP WEDNESDAY AFTERNOON AND LAST INTO THE EVENING HOURS. HUMIDITIES ACROSS THE AREA WILL AGAIN DROP INTO THE TEENS IN THE VALLEYS AND LOWER 20S ON THE SLOPES WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 121052 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 452 AM MDT WED SEP 12 2007 MTZ106>108-122200- /O.EXA.KMSO.FW.W.0024.070912T2000Z-070913T0300Z/ WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO- 452 AM MDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO (ZONES 106 107 108)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS ACROSS THE RIDGES IN THE 30S WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL MONTANA. HUMIDITIES MAY BE SLIGHTLY IMPROVED FROM THE PAST COUPLE DAYS...BUT WILL STILL LOWER INTO THE TEENS IN THE VALLEYS AND LOWER SLOPES...AND THE LOWER 20S ON THE RIDGES. $$ MTZ109>111-122200- /O.CON.KMSO.FW.W.0024.070912T2000Z-070913T0300Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 452 AM MDT WED SEP 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 109 110 111)... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS ACROSS THE RIDGES WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHWEST MONTANA. HUMIDITIES MAY BE SLIGHTLY IMPROVED FROM THE PAST COUPLE DAYS...BUT WILL STILL LOWER INTO THE TEENS. $$
000 WWUS85 KMSO 122024 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 224 PM MDT WED SEP 12 2007 MTZ106>111-130300- /O.CON.KMSO.FW.W.0024.000000T0000Z-070913T0300Z/ WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 224 PM MDT WED SEP 12 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 106 THROUGH 111)... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. RELATIVE HUMIDITIES HAVE DROPPED INTO THE TEENS...AND GUSTS 20 TO 30 MPH HAVE STARTED ACROSS WEST CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS ACROSS THE RIDGES IN THE 30S WILL CONTINUE THROUGH THE EVENING HOURS. HUMIDITIES WILL LOWER INTO THE TEENS IN THE VALLEYS AND LOWER SLOPES...AND THE LOWER 20S ON THE RIDGES. WIND SPEEDS ARE EXPECTED TO DECREASE AFTER 9 PM. $$
000 WWUS85 KMSO 130252 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 852 PM MDT WED SEP 12 2007 MTZ106>111-130400- /O.EXP.KMSO.FW.W.0024.000000T0000Z-070913T0300Z/ WEST LOLO-SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 852 PM MDT WED SEP 12 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THE WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO... BITTERROOT...DEERLODGE/WEST BEAVERHEAD AND EAST BEAVERHEAD... A COLD FRONT HAS PUSHED THROUGH THE LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO AND BITTERROOT DISTRICTS THIS EVENING. BEHIND THE FRONT THERE HAVE BEEN NOTICEABLE INCREASES IN ATMOSPHERIC MOISTURE AND A GRADUAL DECREASE IN WIND SPEED...LIMITING THE POTENTIAL FOR ACTIVE FIRE GROWTH. ALTHOUGH THE FRONT HAS YET TO PASS THROUGH THE DEER LODGE AND BEAVERHEAD DISTRICTS...THE FRONT WILL MOVE THROUGH WITHIN THE NEXT HOUR WITH RELATIVE HUMIDITY VALUES STEADILY RISING THEREAFTER. BREEZY WINDS WILL HOWEVER REMAIN THROUGHOUT THE NIGHT ACROSS ALL DISTRICTS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Sep 11, 2:44 PM MDT, 6 minutes earlier.
Area forecast discussion, Sep 11, 2:44 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
244 PM MDT TUE SEP 11 2007
.DISCUSSION...ANOTHER COOL AND DRY NIGHT IS EXPECTED TONIGHT AS
HIGH PRESSURE SLOWLY BEGINS TO WEAKEN AS A WEATHER SYSTEM OVER
CANADA APPROACHES NORTHWEST MONTANA BY DAYBREAK WEDNESDAY. SOME
DIFFERENCES IN MODEL SOLUTIONS OF THE STRENGTH AND SPEED OF THE
WEATHER SYSTEM HAS MADE THE FORECAST SOMEWHAT OF A CHALLENGE FOR
WEDNESDAY AND WEDNESDAY NIGHT. THE GFS IS MUCH WEAKER AND DRIER
THAN THE NAM WHICH DIGS THE SYSTEM MORE TO THE WEST WITH MORE
CLOUDS AND WIND FORECAST FOR WESTERN MT. WATER VAPOR AND VISIBLE
SATELLITE IMAGERY INDICATE THE SYSTEM IS DIGGING WITH UPSLOPE
MOISTURE AND CLOUDINESS DEVELOPING ALONG THE DIVIDE IN CANADA
BEHIND THE FRONTAL BOUNDARY. THE LOCAL NRM MODEL SEEMS TO BE BLEND
OF THE TWO MODELS AND HAS BEEN USED FOR THE FORECAST THROUGH THE
NEXT 48 HOURS. LOOK FOR GUSTY WINDS TO DEVELOP OVER WESTERN MT BY
MIDDAY THROUGH THE EARLY EVENING HOURS... SHIFTING THE NORTH AND
EAST OVERNIGHT WEDNESDAY AS THE SYSTEM MOVES TO THE SOUTH. LIGHT
SHOWERS AND CLOUDINESS WILL BE MAINLY CONFINED ALONG AND NEAR THE
CONTINENTAL DIVIDE WEDNESDAY INTO EARLY THURSDAY.
THURSDAY...SURFACE HIGH IN SOUTHERN ALBERTA WILL INCREASE PRESSURE
GRADIENTS AND PRODUCE AN EAST TO NORTHEAST FLOW. THIS FLOW WILL
PRODUCE TEMPERATURES E 5-10 DEGREES BELOW NORMAL IN NORTHWEST
MONTANA.
FRIDAY AND SATURDAY...EXPECT A SOUTHWEST FLOW TO DEVELOP AS AN
UPPER LOW DEVELOPS OVER OREGON AND NORTHERN CALIFORNIA. THIS
SOUTHWEST FLOW WILL BRING A RETURN TO ABOVE NORMAL TEMPERATURES
ACROSS THE NORTHERN ROCKIES. IT WILL ALSO USHER IN SOME MIDLEVEL
MOISTURE INTO PARTS OF CENTRAL IDAHO AND SOUTHWEST MONTANA TO PRODUCE
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.
SUNDAY THROUGH TUESDAY...SUNDAY THIS LOW PRESSURE TROUGH BEGINS TO
MOVE FURTHER INLAND. INCREASING CLOUDS AND PRECIPITATION CHANCES
WILL BEGIN MONDAY. THE MODELS ARE IN FAIR AGREEMENT WITH
THIS TROUGH DEVELOPMENT OR MOVEMENT INTO THE NORTHERN
ROCKIES AND CONTINUING IT THROUGH MID WEEK. THE EXACT TIMING AND
STRENGTH OF THE INITIAL PRESENCE OF THE TROUGH IS STILL IN QUESTION.
TEMPERATURES UNDER THIS PATTERN WILL PRODUCE BELOW NORMAL
TEMPERATURES NEXT WEEK.
&&
.AVIATION...LOCAL SMOKE AND HAZE WILL REDUCE VISIBILITY NEAR KBTM
AND VICINITY THIS AFTERNOON BUT SHOULD MIX OUT BY LATE AFTERNOON...
OTHERWISE NO SIGNIFICANT WEATHER IMPACT TO AVIATION
EXPECTED...SEE APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...A WEATHER SYSTEM FROM CANADA WILL PASS THROUGH WESTERN
MT WEDNESDAY. THE COMBINATION OF A TIGHTENING PRESSURE GRADIENT
AND STRONG WINDS ALOFT MIXING TO THE SURFACE WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS OVER SOUTHWEST MT WEDNESDAY AFTERNOON AND
EVENING. RH VALUES WILL BE IN THE TEENS TO LOWER 20S AS WINDY
CONDITIONS OCCUR. WINDS WILL SHIFT FROM WEST TO NORTHWEST TO NORTH
NORTH EAST WEDNESDAY NIGHT AND STILL BE GUSTY. BUT INCREASING
CLOUDS AND RH VALUES SHOULD OFFSET CRITICAL FIRE WEATHER
CONDITIONS OVERNIGHT.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING FROM 2 PM TO 9 PM MDT WEDNESDAY FOR BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD.
ID...NONE.
&&
SHORT TERM...FELSCH
LONG TERM....RPN
AVIATION...FELSCHNearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.